FDA Warning on Gabapentin, used with Opiates

Hi Everyone,

Neurontin Warning - The FDA has just issued new warnings for those taking gabapentin in any form, especially if used in conjuction with opioids. Anaphylaxis has been reported with the drug. This was posted on the general forum earlier this month.

September 2015

Summary View

WARNINGS AND PRECAUTIONS

Anaphylaxis and Angioedema
  • Neurontin can cause anaphylaxis and angioedema after the first dose or at any time during treatment. Signs and symptoms in reported cases have included difficulty breathing, swelling of the lips, throat, and tongue, and hypotension requiring emergency treatment. Patients should be instructed to discontinue Neurontin and seek immediate medical care should they experience signs or symptoms of anaphylaxis or angioedema.

ADVERSE REACTIONS

Postmarketing Experience (6.2)
  • Reproductive system and breast disorders: … changes in libido, ejaculation disorders and anorgasmia
Drug Interactions
  • *updates related to concomitant use with opioids

Patient Counseling Information

Anaphylaxis and Angioedema

  • Advise patients to discontinue Neurontin and seek medical care if they develop signs or symptoms of anaphylaxis or angioedema

March 2011
Summary View

ADVERSE REACTIONS

Postmarketing and Other Experience
  • breast enlargement

Resources for You

http://www.fda.gov/Safety/MedWatch/SafetyInformation/ucm249683.htm

HI, Thank you for posting that warning. I take that all the time. I have no problems yet but will surly keep aware of them. Thank you again.